MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC TURNPIKE SMOOTH; CATHETER

VASCULAR SOLUTIONS, INC TURNPIKE SMOOTH; CATHETER
Model Number 5642
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A manufacturing record review was completed and zero nonconformances were found that would be associated to the reported event.Thus, the manufacturing records support that the device met material, assembly, and performance specifications prior to distribution.No product was received for evaluation.If the device returns, a follow up report will be submitted at the conclusion of the device evaluation.
 
Event or Problem Description
Chronic total occlusion on right coronary artery: catheter distal tip broken in calcification in rca (right coronary artery).A piece of the catheter remained stuck in the calcified part of the rca." clinical consequences : "no consequence for the patient but the coronary occlusion procedure failed."there was no patient injury.It does not matter that a piece is still in the patient because the piece is stuck in the "calcification" of the artery.Current patient condition reported as "fine" no patient injury or impact reported.
 
Additional Manufacturer Narrative
A manufacturing record was reviewed no nonconformances were found associated to this event, supporting the fact that the device met material, assembly, and performance specifications.The returned product evaluation confirmed the distal tip was separated.The distal tip was twisted which is consistent with over torqueing.The investigation conclusion is operational context as the product meets the design and manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.

Brand Name
TURNPIKE SMOOTH
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key7726429
Report Number2134812-2018-00048
Device Sequence Number1452347
Product Code DQY
UDI-Device IdentifierM20656420
UDI-PublicM20656420
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2020
Device Model Number5642
Device Lot Number618093
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/28/2018
Supplement Date Received by Manufacturer06/28/2018
Initial Report FDA Received Date07/27/2018
Supplement Report FDA Received Date08/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR